MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other reports with the involved product code/lot# combination.The user facility reported similar events from the same product code/lot number combination.See mdrs 2243441-2017-00186 and 2243441-2017-00187.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported deployment difficulties with the angio-seal evolution device.The following information was provided by the user facility: the reporter mentioned that physicians are stating the button that releases the suture so that it is visible to cut is malfunctioning.Physicians state that the button does not depress and they have to pull very hard to expose the suture after several attempts at depressing the button.It was reported that hemostasis was obtained.The issue allegedly lies within the button release.It was reported that the patient is stable.The procedure outcome was reported adequate.Additional information was received on 10/11/17.Hemostasis was achieved by the device.The patient was not effected.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One sealed 6fr angioseal evolution device was returned for evaluation.The device was returned inside a sealed header bag with all accessory components.The header bag was damaged upon removal from the shipping container due to excessive force applied when removing the header bag from tape within the header bag.All components were removed from the header bag and inspected for any gross visual anomalies.No anomalies were found.The polyfoil pouch was then opened revealing the unused evolution device.Since the device had not been deployed and the allegation was against the force used to properly press the suture release button, the device was deployed to determine if the suture release button would function properly.A vessel model was used to deploy the device.First, the hemostatic sheath was properly mated with the deployment sleeve in the forward lock position.This exposed the anchor.The deployment sleeve was then moved into the rear lock position exposing the color bands and posting the anchor to the distal tip of the hemostatic sheath.The body of the evolution was then pulled upwards which engaged the auto tamping mechanism.The compaction tube advance with no adverse resistance experienced.Once the green compaction marker could be seen and the collagen was tamped, the suture release button was pressed.The suture subsequently released from the spool.To ensure that there was no suture remained on the spool, the upper handle of the device was removed and the gearbox assembly was inspected.The suture had been completely deployed with no remaining suture found on the spool.There were no gross visual anomalies observed with the gearbox assembly.The complaint could not be confirmed for deployment difficulties as the device deployed as expected and no anomalies were noted in regards to the function of the suture release button.After pressing the suture release button per the ifu the suture released as expected.There were no gross visual anomalies noted with any of the returned components.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6994492
Report Number2243441-2017-00185
Device Sequence Number1548914
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberC610134
Device Lot Number5944906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1